MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202626
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anchor broke despite using tap.The anchor was completely removed from patient and an additional hole was not needed to finish the procedure.A backup device was available to complete the procedure with no significant delay or patient injuries.Patient injuries reported.
 
Additional Manufacturer Narrative
One 5.5 twinfix ultra ha inserter was returned for evaluation.Anchor and suture were not returned for examination.Visual assessment of the inserter tines that interface with the anchor are bent and twisted.The condition of the inserter indicates excessive force was placed on the device during insertion of the anchor.
 
Additional Manufacturer Narrative
Examination was not possible, as the device has not been returned.The investigation could not draw any conclusions about the reported event without the return of the device.

Brand Name
TWINFIX ULTRA HA 5.5 W/2 UB BLUE & BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7879097
Report Number1219602-2018-01253
Device Sequence Number1837270
Product Code MBI
UDI-Device Identifier03596010647580
UDI-Public(01)03596010647580(17)221221(10)50703855
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/21/2022
Device Model Number72202626
Device Catalogue Number72202626
Device Lot Number50703855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer10/09/2018
11/16/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/10/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1